EconPapers    
Economics at your fingertips  
 

Optimal Redistributive Taxation When Individual Welfare Depends upon Relative Income

Michael J. Boskin and Eytan Sheshinski ()

The Quarterly Journal of Economics, 1978, vol. 92, issue 4, 589-601

Abstract: I. Introduction, 589. — II. An optimal negative income tax model, 591. — III. The maximin criterion, 594. — IV. A utilitarian social objective, 597. — V. Conclusion, 598. Our theory … depends upon the validity of a single hypothesis, viz.: that the utility index is a function of relative rather than absolute consumption expenditure. — J. Duesenberry Income, Saving and the Theory of Consumer Behavior

Date: 1978
References: Add references at CitEc
Citations: View citations in EconPapers (262) Track citations by RSS feed

Downloads: (external link)
http://hdl.handle.net/10.2307/1883177 (application/pdf)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:oup:qjecon:v:92:y:1978:i:4:p:589-601.

Access Statistics for this article

The Quarterly Journal of Economics is currently edited by Robert J. Barro, Elhanan Helpman, Lawrence F. Katz and Andrei Schleifer

More articles in The Quarterly Journal of Economics from Oxford University Press
Bibliographic data for series maintained by Oxford University Press ().

 
Page updated 2021-01-17
Handle: RePEc:oup:qjecon:v:92:y:1978:i:4:p:589-601.